MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK THREADER TAB *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK THREADER TAB *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 210800
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Tissue Damage (2104); Foreign Body In Patient (2687)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
The customer reports that the post surgery radiography of the rotator cuff repair with the double row technique ( under locoregional anesthesia ) showed a grubbing-up of the anchor which was localised in the subacromial space.During the surgery, the anchor on the lateral side was impacted and locked with a gun.The surgical suture of the cuff was removed.A new surgery occured the following morning under general anesthesia with a simple row technique.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The anchor was received with the cut orthocords still attached.By visual inspection, the anchor appeared to be free of any gross visual defects.Per the ifu, depuy mitek anchors are designed to lock into cortical or cancellous bone.Bone stock must be adequate to allow proper and secure anchor placement.Incomplete insertion, overtensioning or poor bone quality may result in anchor pullout.It is possible that the surgeon did not adequately tap the anchor into the bone hole, or adequately prepare the bone hole for insertion.However, given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: no non-conformance was identified for this part/lot number combination.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate udi: (b)(4).
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The customer reports that the post surgery radiography of the rotator cuff repair with the double row technique (under locoregional anesthesia) showed a grubbing-up of the anchor which was localised in the subacromial space.During the surgery, the anchor on the lateral side was impacted and locked with a gun.The surgical suture of the cuff was removed.A new surgery occured the following morning under general anesthesia with a simple row technique.Additional information from affiliate: there was no delay.A revision occured the next day (locoregional anesthesia, general anesthesia) : 30-40 minutes, without problem, but the surgical technique was changed, no modification of the post-op instructions.The constraints for the patient : feeling of failure, a new hospitalization, a new anesthesia so a high risk.No risk increased.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7695792
Report Number1221934-2018-53782
Device Sequence Number1451860
Product Code HWC
UDI-Device Identifier10886705001163
UDI-Public(01)10886705001163(10)L513142(17)200831
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number210800
Device Lot NumberL513142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/17/2018
09/12/2018
11/09/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/28/2018
10/08/2018
11/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;